The same dr that gives me 40mg of Lexapro (escitalopram) also gave me 50mg of trazodone to take at night to sleep. Is this ok since they're both antidepressants?
Risk of Serotonin Sy. Your doctor knows your history but one has to be carefull using trazadone and Lexapro (escitalopram) together as there is a risk of serotonin syndrome which includes confusion, hallucinations, seizures, irritability, altered consciousness and coma also may be symptoms of autonomic dysfunctions such as tachycardia, diaphoresis, shivering, blood pressure changes and neuromuscular abnormalities discuss with your doctor.
Lexapro (escitalopram) ; Trazodone. This is a higher than usual dose of lexapro, (escitalopram) yet low-dose trazodone (50 mg qualifies) is a medication commonly prescribed to help sleep. Lexapro (escitalopram) can cause dose-dependent changes in heart rhythm (prolonged qt interval). Your doctor may want to decrease the Lexapro (escitalopram) if wanting to add trazodone -- or at least monitor your ekg. Serotonin syndrome is also possible ; bears monitoring for.
See details. This is an acceptable combination with a low risk at the doses you describe.